Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 217, NWS Nashville, TN

July 11, 2000Van Buren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 11, 2000, 5:30 PM CDT for Van Buren County, White County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2000, 5:30 PM CDT (22:30 UTC)
Expired
Jul 11, 2000, 6:00 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Van Buren County, TN, White County, TN

What was reported inside it

TimeReportWhereRemark
Jul 11, 5:45 PM CDTThunderstorm Wind 50 ESparta, TNLaw enforcement reported several trees down.
Jul 11, 5:55 PM CDTThunderstorm Wind 50 EWalling, TNTrees down near Walling and power is out in 1/2 of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2558 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 112231
SVRBNA
TNC175-185-112300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VAN BUREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPENCER
  SOUTHERN WHITE COUNTY IN TENNESSEE

* UNTIL 600 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOYLE...OR ABOUT 9 MILES SOUTHWEST OF
  SPARTA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...SPENCER AT 545 PM CDT.

.GO TO A STURDY BUILDING IF THUNDERSTORMS APPROACH YOUR AREA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:55 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 11, 2:55 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT TUE JUL 11 2000

FORECAST QUANDARIES...CHANCE OF SVR CONVECTION WED AND PCPN CHANCES.

CURRENT ASOS/AWOS OBSERVATIONS AND REGIONAL SATELLITE IMAGERY
ILLUSTRATING THE HOT AND HUMID CONDITIONS ACROSS CWA UNDER VARIABLE
SKIES BEING EXPERIENCED THIS AFTERNOON. TEMPS HAVE REACHED THE
90S...EXCEPT UPPER 80S PLATEAU. HUMID CONDITIONS ARE DEFINED BY
TEEN DEWPOINT DEPRESSIONS WITH MOST VALUES THEMSELVES IN THE 70S.
LAPS/SURFACE HAND ANALYSES SHOWING STATIONARY FRONT "LYING" ACROSS N
KY WITH SURFACE LOW NEAR LMK. MULTIPLY SURFACE BOUNDARIES ACROSS THE
REGION ALSO NOTED. RADAR MOSAIC IMAGERY SHOWING CONVECTION DEVELOPING
OVER S IL AND AREAS EAST. RUC SOUNDING PROFILES SHOWING THAT CWA/S
AIRMASS STILL "PRIMED" FOR CONVECTIVE DEVELOPMENT. RUC UPPER AIR
ANALYSES SHOWING DEVELOPMENT OF SHORTWAVES IN RELATIVELY WEAK NWLY
FLOW.

12Z TUE REGIONAL ETA/NGM MODEL RUNS INITIALIZATIONS THROUGH 00Z FRI
QUITE SIMILAR...WITH AVN SLIGHTLY SLOWER. ETA BEST INITIALIZED
PRESENTLY AT SURFACE WITH STATIONARY FRONTAL POSITION AND SURFACE
LOW IN N KY. WILL LEAN TOWARD THE ETA SOLUTION ACCORDINGLY.

ETA SHOWING A GRADUAL SOUTHERLY MOVEMENT OF WEAK STATIONARY
FRONT INTO SOUTH CENTRAL KY BY 12Z WED...KEEPING MOST OF THE PCPN
ASSOCIATED WITH MOVEMENT OVER KY AND N CWA. PASSAGE OF WEAK
SHORTWAVES AND VORT MAXES IN UPPER LEVEL FLOW MAY AID IN CONVECTIVE
DEVELOPMENT...WITH THETA E RIDGE APEX STILL PROGGED TO REMAIN OVER
REGION. MODEL SOUNDING INDICIES ALSO SUPPORT CONVECTION DEVELOPMENT.
HOWEVER...LITTLE IN THE WAY OF SH/TS ACTIVITY THIS AFTERNOON WITH
MOST OF THESE TYPES OF INGREDIANTS ALREADY IN PLACE. AS A RESULT...
WILL CONTINUE WITH LOW SCT POPS TONIGHT UNDER VARIABLE SKY
CONDITIONS.

STATIONARY FRONT FINALLY MOVING SOUTH INTO CWA AS WED PROGRESSES.
SWODY2 PLACES CWA IN SLIGHT RISK CRITERIA FOR SEVERE TS DEVELOPMENT
ON WEDNESDAY DUE TO FRONT AND EXPECTED CONVERGENCE ZONE...WITH THE
QUESTION IN SCENARIO CENTERING AROUND OUTFLOW BOUNDRY THAT FORM
FROM MCS DEVELOPMENT TONIGHT. MAIN THREAT WOULD CENTER AROUND
DAMAGING WINDS. SHORTWAVE PASSAGES IN UPPER LEVEL FLOW ALSO EXPECTED.
LATER MODEL RUNS WILL GIVE A BETTER INDICATION OF TS REACHING SEVERE
THRESHOLDS...BUT SEE NO REASON TO NOT WORD SKY CONDITIONS AS MOSTLY
CLOUDY WITH HIGH SCATTERED POPS. PCPN WATER VALUES AT BOTH BNA AND
CSV APPROACING 2.0 INCHES BY 00Z THU.

FOR THE REST OF THE PERIOD...LOOK FOR STATIONARY FRONT AND
THETA-E RIGE TO MOVE FURTHER SOUTH AND POSSIBLY "WASH OUT" BY 12Z
THU. PER RH MODEL PROGS..VARIABLE SKY CONDITIONS SEEM APPROPRIATE WED
NIGHT WITH PARTLY CLOUDY SKIES ON THU...DUE TO MOVEMENT EAST OF
UPPER LEVEL RIDGE. AIRMASS SHOULD CONTINUE TO SUPPORT SCATTERED
CONVECTION.

EXTENDED...LOOK FOR A CONTINUATION OF THE WEATHER PATTERN AS OF
LATE WITH WEAK LOW LEVEL RIDGING ALLOWING FOR DESTABILIZATION
OF THE ATMOSPHERE MAINLY DURING THE AFTERNOON AND EVENING HOURS...
LEADING TO SCT SHOWER AND THUNDERSTORM DEVELOPMENT. MORE WIDESPREAD
DEVELOPMENT INHIBITED BY CONTINUED STRENGTH OF UPPER LEVEL RIDGING.

TEMPS...AVN FAN/MGM MOS ALONG WITH ETA IN HOUSE BOUNDRY LAYER
TEMPERATURE SCHEMES TRENDING WELL AS OF LATE. WILL GO WITH A
COMPROMISE SOLUTION THROUGH PERIOD.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA 075/091/072/092 3533
CSV 068/086/066/087 3543

.BNA...NONE.
14
JBW
_

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.